MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 CONST 60MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. R3 CONST 60MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Catalog Number 71339160
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/03/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during revision the constrained liner won't engage shell.Less than two hours of delay was reported and a backup device was available.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.The lab analysis concluded, scratches and plastic deformation were seen on the face of the poly locking ring, the inner liner, and the outer liner.Scratches were seen on the face of the femoral head.Scratches were also seen on two areas of the outer diameter of the femoral head as shown in.Scratches on the femoral head likely occurred during removal.Scratches were seen near the apex of the outer diameter of the liner.Plastic deformation was observed on the locking tabs of the liner and in two areas on the outer diameter.Liner damage was likely caused during implantation or removal of the liner.No manufacturing or material deviations were identified during this investigation.The cause of the liners inability to engage with the shell could not be determined.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.If new information is received in the future, this complaint can be re-opened.
 
Event or Problem Description
It was reported that during revision the constrained liner won't engage shell.More than two hours of delay was reported and a backup device was available.Device was received already.
 
Additional Manufacturer Narrative

Brand Name
R3 CONST 60MM
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8283238
Report Number1020279-2019-00317
Device Sequence Number19194646
Product Code KWZ
UDI-Device Identifier00885556021330
UDI-Public00885556021330
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083566
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2026
Device Catalogue Number71339160
Device Lot Number16CM05433
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2019
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer01/03/2019
01/03/2019
Initial Report FDA Received Date01/28/2019
Supplement Report FDA Received Date05/18/2019
05/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1